MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Erythema (1840); Scar Tissue (2060); Hyperpigmentation (4837)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported redness during a thermage flx treatment to the neck.Post-treatment, the patient experienced hyperpigmentation and scarring.Two cryogen pools, both the size of nickel, were noticed on patient's neck due to cryogen beginning to leak between the handpiece tip carriage and the thermage tip.When the cryogen was removed, the customer noticed both areas were red.The customer elected to stop treatment at that point since they were near the 900-pulse count.The customer provided the patient with hydrocortisone to apply to the two sites.Approximately 6 weeks post treatment (upon return from holiday travel), the patient contacted the user facility to report the two sites appeared to have healed but noticed hyperpigmentation.Treatments with hydroquinone and discovery pico laser were initiated to target persistent pigmentation.Patient photos were reviewed by the solta medical reviewer: day of treatment: mild redness is visible on the side of the neck post-procedure.Five weeks post treatment: two red areas surrounded by brown hyperpigmentation noted.Six weeks, two days post treatment: redness resolved; two mild hyperpigmented areas remain.The patient continues to experience hyperpigmentation and scarring.It is unknown if there will be any permanent damage or scarring.The patient was administered 1000mg of tylenol for the flx treatment.No other treatments (besides the one reported) were being performed in the same area where symptoms were reported, nor has the patient undergone any other treatments in the same symptom area within the past 90 days.No other prior aesthetic treatments have been performed on this area.831 completed reps were reported to have been performed when the cryogen leaked.The highest energy level used was 3.5j (1.5j at time of issue).No system errors occurred.A stamping method was used with solta cryogen and unscented solta coupling fluid.The treatment tip surface was inspected prior to use and there was nothing remarkable to note.The tip was reinspected at about every 30 pulses during treatment.This is the first time the tip had been used.The treatment tip was not kept for return.
 
Additional Manufacturer Narrative
The tip is not available for an evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
As the product was discarded, no evaluation could be performed.Though requested, the data logs were not returned.Therefore, service is unable to confirm the customer¿s report of leaking cryogen.Should the data logs become available, a follow up report will be filed.According to thermage flx user manual, redness and hyperpigmentation is a known possible reaction to treatment.Redness may occur in a mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.Hyperpigmentation usually resolves over the course of time (within several months).No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.
 
Event or Problem Description
Available pictures were reviewed.Three pictures were provided.Two mildly hyperpigmented areas are visible on the patient¿s neck.Although the hyperpigmented areas are barely noticeable, the case remains classified as serious for the reasons outlined in the previous report.

Brand Name
THERMAGE FLX SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key21546348
Report Number3011423170-2025-00253
Device Sequence Number12509458
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown